Heart Rhythm Expert Forum
terrible palpitations after walking uphill, up the stairs etc
About This Forum:

Questions in the Heart Rhythm forum cover topics that include heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

terrible palpitations after walking uphill, up the stairs etc

I am 37 years old. I had surgery in 2006 for a giant cell tumor of the tendon sheath and alateral release. Unfortunately it was open surgery and after the lateral release went wrong I suffered terrible swelling, leg pain, hip pain etc. I had corrective surgery, Fulkerson Osteotomy a year ago and still go to physiotheraphy. I had an episode of palpitations a month after my first surgery, went to ER with a resting pulse of 180, saw a cardio and had a holter fitted for a day without any diagnosis. I was diagnosed with panic attack and given medicine but didn't use it bc it made me like a vegetable. I went to the ER many times with the same problem, also had gas, bloating, chest pain and diarrohea, this went on all summer, I also had aches similar to rheumatism, ankle problems, severe back pain, hip and knee pain,kyphosis, scoliosis and the doctors were suspicious of Ankylosing Spondilitis. One evening I felt really bad, had a thumping heart, high blood presssure etc and went to ER, I was diagnosed with Mitral Valve Prolapsus with mild regurgation and was given Beloc (beta blocker) I have been using half of a 25 mg tablet every day since, sometimes I still have palpitaions. My main problem is I can't walk uphill or up the stairs, my heart races and doesn't calm down ! I also have Hashimoto Throiditisi but don't use meds bc my hormones are still normal, my cholesterol is 290 and I m on a diet to lower it, I amm scared of working out because of the palpitaions, I can only control them by taking Xanax when they happen, I had an Ekg after the MVP diagnosis and my heart was normal apart from the MVP, I ma laso anemic with ferritin 6, hemoglobin 9, and starde using Maltofer, I don't know if all my symptoms are connected and don't know what to do, I also have attacks of colitis every few months,Thanks,
Related Discussions
230125_tn?1193369457
There is no easy answer to that one.  It sounds like you have many medical problems.  Determining why your heart is racing is difficult in the setting of that many medical conditions.  I think it would take a detailed face to face discussion to decide if additional cardiac work up is necessary.  I would consider an echo and/ or a stress test, but would need to ask more questions to determine if the tests would be helpful.

I hope this helps.
2 Comments
Blank
Avatar_m_tn
I suffer from a condtion which produces many giant cell like tumors and while it is very rare these tumors have been known to spread to the lungs (although even in this case many still call it benign as it is the only place it tends to spread to and is highly treatable. ) It may be worth looking into if you have not already.  
Blank
Continue discussion Blank
This Forum's Experts
4610897_tn?1393869202
Joseph Sclafani, M.D.Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank